Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Mar 29, 2012, 7:30 PM CDT for Barber County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2012, 7:30 PM CDT (00:30 UTC)
- Expired
- Mar 29, 2012, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Dodge City, KS
County Barber County, KS
The radar
The Vance AFB radar (KVNX), 70 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 283 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
820 WWUS83 KDDC 300030 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 730 PM CDT THU MAR 29 2012 KSZ090-300130- BARBER- 730 PM CDT THU MAR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBER COUNTY... AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF AETNA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN BARBER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3711 9895 3728 9859 3699 9844 3699 9893 TIME...MOT...LOC 0030Z 255DEG 15KT 3706 9885 $$ UMSCHEID
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Mar 29, 6:06 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Mar 29, 6:06 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 606 PM CDT THU MAR 29 2012 ...UPDATED FOR AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH TOMORROW) ISSUED AT 231 PM CDT THU MAR 29 2012 A COOL FRONT WAS CURRENTLY PUSHING SOUTHEAST ACROSS WESTERN KANSAS THIS AFTERNOON. BY 19Z THE FRONT EXTENDED FROM A LOW BETWEEN RUSSELL AND SALINA BACK TO NEAR LARNED...DODGE CITY AND JOHNSON. THE NAM SHOWS THIS FRONT PUSHING INTO FAR SOUTH CENTRAL KANSAS BY LATE AFTERNOON. THE IS SHOWING A STRONGER SIGNAL FOR PRECIPITATION IN AROUND PRATT AND BARBER COUNTIES BY 00Z. HAVE INCREASED THE POPS MORE INTO THE CHANCE CATEGORY IN THAT AREA BETWEEN 00Z AND 03Z. ANY STORMS THAT DEVELOP WILL LIKELY MOVE SOUTH AND EAST OF THE AREA BY MID EVENING SO POPS WILL BE DECREASING AS THE NIGHT GOES ON. THE NAM SHOWS THE FRONTAL BOUNDARY CONTINUING TO SAG SOUTHWARD ON FRIDAY WITH EASTERLY BOUNDARY LAYER FLOW OVER SOUTHERN KANSAS AND NORTHERN OKLAHOMA IN ITS WAKE. THE MODELS SHOW SOME LIGHT QPF OVER NORTHWEST OKLAHOMA ON FRIDAY. NOT OVERLY CONFIDENT THAT ANYTHING WILL OCCUR BUT GIVEN THE LOCATION OF THE FRONT THINK ANYTHING THAT DOES DEVELOP WILL BE SOUTH OF SOUTHWEST KANSAS. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 239 PM CDT THU MAR 29 2012 MEDIUM RANGE MODELS INDICATE A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE MOVING EAST ACROSS THE INTERMOUNTAIN WEST INTO THE WESTERN HIGH PLAINS SATURDAY AND THEN INTO THE CENTRAL PLAINS SUNDAY. THIS WILL RESULT IN FAIRLY DRY CONDITIONS ACROSS WESTERN KANSAS THROUGH AT LEAST SUNDAY AFTERNOON. ALTHOUGH DIFFERING SOMEWHAT IN STRENGTH AND TIMING, THE GFS AND ECMWF POINT TO AN UPPER LEVEL TROUGH PUSHING ACROSS THE INTERMOUNTAIN WEST LATE IN THE WEEKEND AND INTO THE WESTERN HIGH PLAINS EARLY MONDAY BRINGING THE NEXT REASONABLE CHANCE FOR PRECIP TO THE CENTRAL PLAINS EARLY NEXT WEEK. HOWEVER A GREAT DEAL OF UNCERTAINTY REMAINS AS IT PERTAINS TO THE TIMING OF THE SYSTEM NOT TO MENTION THE POSSIBILITY OF A DRYLINE PUSHING THROUGH WESTERN KANSAS BEFORE PRECIP INITIATION CAN TAKE PLACE. THE BEST CHANCE FOR PRECIP LOOKS TO BE OFF TO OUR NORTHEAST AND EAST MONDAY NIGHT INTO TUESDAY. TEMPERATURES ARE EXPECTED TO BE WELL ABOVE NORMAL SATURDAY AS THE UPPER LEVEL RIDGE APPROACHES FROM THE WEST. LEE SIDE TROUGHING IS EXPECTED TO DEVELOP AND STRENGTHEN ACROSS EASTERN COLORADO HELPING TO BRING ABOUT A LOW LEVEL SOUTHERLY FLOW TO WESTERN KANSAS. THIS WILL INCREASE WARM AIR ADVECTION INTO THE AREA WITH H85 TEMPERATURES RANGING FROM THE UPPER TEENS(C) ACROSS CENTRAL KANSAS TO NEAR 25C NEAR THE COLORADO BORDER. WITH PLENTY OF MIXING DOWN LIKELY IN THE LOWER LEVELS, LOOK FOR HIGHS UP INTO THE 80S(F) SATURDAY AFTERNOON. THE WARMING TREND WILL CONTINUE INTO SUNDAY AS A SURFACE LOW DEVELOPS ACROSS EASTERN COLORADO ALONG THE KANSAS BORDER. LOW LEVEL SOUTHERLY WINDS WILL PERSIST HELPING TO BRING WARMER AIR INTO WESTERN KANSAS. THE NAM, GFS, AND ECMWF SHOW H85 TEMPERATURES CLIMBING INTO THE LOW TO MID 20S(C) ACROSS CENTRAL AND FAR SOUTHWEST KANSAS. EXPECT HIGHS UP INTO THE MID TO UPPER 80S(F) SUNDAY AFTERNOON WITH NEAR 90F IN SOME LOCATIONS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 604 PM CDT THU MAR 29 2012 NORTH WINDS AT 10 KTS BEHIND A COLD FRONT WILL GRADUALLY DIMINISH TO LIGHT AND VARIABLE BY 03Z AND STAY THAT WAY THROUGH THE TAF PERIOD. VFR CONDITIONS WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... DDC 50 78 51 85 / 10 10 10 0 GCK 47 78 51 85 / 0 0 0 0 EHA 46 77 51 88 / 0 10 0 0 LBL 48 78 49 88 / 10 10 10 0 HYS 45 80 50 85 / 10 0 0 0 P28 55 81 56 84 / 30 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...GERARD LONG TERM....JJOHNSON AVIATION...FINCH
Hazardous weather outlook, Mar 29, 11:14 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DODGE CITY KS 1114 AM CDT THU MAR 29 2012 KSZ030-031-043>046-061>066-074>081-084>090-301015- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 1114 AM CDT THU MAR 29 2012 /1014 AM MDT THU MAR 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG A DRYLINE THIS EVENING ACROSS SOUTH CENTRAL KANSAS. A FEW OF THESE STORMS COULD BE SEVERE AND PRODUCE NICKEL TO QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY VERY HIGH TO CRITICAL FIRE DANGER LEVELS WILL BE POSSIBLE SUNDAY AFTERNOON ALONG AND WEST OF HIGHWAY 83 AS GUSTY SOUTHWEST WINDS DEVELOP AND AFTERNOON RELATIVE HUMIDITIES FALL BACK INTO THE TEENS. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS POTIONS OF NORTH CENTRAL KANSAS ON MONDAY. AT THIS TIME IT APPEARS ANY THUNDERSTORM WHICH DOES DEVELOP WILL NOT BE SEVERE BUT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...PARTICULARLY ACROSS BARBER COUNTY. STORM SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE SHERIFFS OFFICE...WHO WILL THEN RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Mar 29, 6:48 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
648 PM CDT THU MAR 29 2012
KSZ090-300030-
BARBER-
648 PM CDT THU MAR 29 2012
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BARBER COUNTY...
AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MEDICINE LODGE...MOVING
NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
RESIDENTS IN EASTERN BARBER COUNTY...INCLUDING THE CITY OF SHARON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 3709 9860 3725 9866 3740 9846 3739 9835
3738 9834 3706 9835
TIME...MOT...LOC 2348Z 236DEG 21KT 3722 9853
UMSCHEIDLocal storm report, Mar 29, 7:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
718 PM CDT THU MAR 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 6 SSE MEDICINE LODGE 37.21N 98.52W
03/29/2012 E0.88 INCH BARBER KS PUBLIC
&&
MSCOTTSpecial weather statement, Mar 29, 7:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 730 PM CDT THU MAR 29 2012 KSZ090-300130- BARBER- 730 PM CDT THU MAR 29 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBER COUNTY... AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF AETNA...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN BARBER COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3711 9895 3728 9859 3699 9844 3699 9893 TIME...MOT...LOC 0030Z 255DEG 15KT 3706 9885 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:00 PM CDT | Fire Weather Watch | DDC | Grant, Hamilton, Kearny, Morton, Stanton, Stevens | 25 hr |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.